MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Catalog Number SJ-05501
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "rn contacted crna stating they were having difficulty removing the patient's epidural catheter.The catheter had been untapped; crna pulled on the tape/catheter and the catheter appeared to come out without significant difficulty and appeared to be intact.Afterwards, crna contacted their ob colleagues and discussed the case and decided the prudent course of action would be to simply obtain an ap and lateral lumber spine x-ray due to difficult epidural catheter removal.They were notified at 22:47 hours on (b)(6) 2025 that the x'ray was clear and the patient was doing fine, with no complications voiced.Again, notified at 16:40 hours on (b)(6) by (b)(6), crna that the x-ray had been read again and was found to be clear then read for a 3rd time and a portion of the epidural catheter was identified.The patient was contacted and requested to return to the hospital for ed evaluation.The patient returned and a ct was obtained.Results of ct spine lumbar with iv contrast: there is a fragment of an epidural catheter that courses just inferior and lateral to the l3 spinous process.This catheter enters the spinal canal and makes several loops in the epidural space along the posterolateral aspect of the thecal sac to the left of the midline with the tip just extending into the origin of the left l3-l4 neural foramen.The tip of the catheter lies caudal to the traversing l3 nerve root and does not contact the l3 nerve root.Approximately 6 cm of epidural catheter broke during removal and retained in spine.Crna also mentioned difficulty with threading the catheter because it feels "too flimsy" and needed to switch to a competitor in the stock room, which thread with no issues.".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "rn contacted crna stating they were having difficulty removing the patient's epidural catheter.The catheter had been untapped; crna pulled on the tape/catheter and the catheter appeared to come out without significant difficulty and appeared to be intact.Afterwards, crna contacted their ob colleagues and discussed the case and decided the prudent course of action would be to simply obtain an ap and lateral lumber spine x-ray due to difficult epidural catheter removal.They were notified at 22:47 hours on (b)(6) 2025 that the x'ray was clear and the patient was doing fine, with no complications voiced.Again, notified at 16:40 hours on (b)(6) by (b)(6) crna that the x-ray had been read again and was found to be clear then read for a 3rd time and a portion of the epidural catheter was identified.The patient was contacted and requested to return to the hospital for ed evaluation.The patient returned and a ct was obtained.Results of ct spine lumbar with iv contrast: there is a fragment of an epidural catheter that courses just inferior and lateral to the l3 spinous process.This catheter enters the spinal canal and makes several loops in the epidural space along the posterolateral aspect of the thecal sac to the left of the midline with the tip just extending into the origin of the left l3-l4 neural foramen.The tip of the catheter lies caudal to the traversing l3 nerve root and does not contact the l3 nerve root.Approximately 6 cm of epidural catheter broke during removal and retained in spine.Crna also mentioned difficulty with threading the catheter because it feels "too flimsy" and needed to switch to a competitor in the stock room, which thread with no issues.".

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23836286
Report Number9680794-2025-01046
Device Sequence Number5068409
Product Code BSO
UDI-Device Identifier50801902013694
UDI-Public(01)50801902013694(11)250719(17)260630(10)33F25E0295(21)
Combination Product (Y/N)N
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberSJ-05501
Device Lot Number33F25E0295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown